Hail, Parke
- When
- June 2, 2:31 PM EST to 2:33 PM EST
- Where
- Parke County, 0.87 mi NW of Rockville Butler Arp
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.740, -87.230
This event featured mainly large hail reports that came in from the Indianapolis metropolitan area. A few observations of wind gusts and damage were also reported, along with a couple flash flooding reports from the Indianapolis metro area as well.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
This event featured mainly large hail reports that came in from the Indianapolis metropolitan area. A few observations of wind gusts and damage were also reported, along with a couple flash flooding reports from the Indianapolis metro area as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 2, 2:30 PM EST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 PM EDT TUE JUN 2 2009 .DISCUSSION... RADAR MOSAIC SHOWS THUNDERSTORMS FORMING ALONG THE STATIONARY FNT ACRS CENTRAL INDIANA /CURRENTLY RIGHT OVR KIND/ AND SCT THUNDERSTORMS ACRS SRN IL...MO...KY...OH. TEMPS ACRS THE FA RANGE FROM UPR 80S S OF THE BOUNDARY TO MID 70S NORTHERN FA. WINDS NELY N OF THE BOUNDARY AND SWLY TO THE SOUTH OF IT. FORECAST FOCUS IS ON POPS/SEVERE/FLOOD POTENTIAL THIS EVENING/TONIGHT. GENERALLY LEANED TOWARD THE NAM WHERE TIMING DIFFERENCES OCCURRED AS GFS SEEMS TO BE A SLOW OUTLIER WITH FROPA. FOR TEMPS THEN LEANED MORE HEAVILY ON MET GUIDANCE. THIS AFTERNOON/EVENING...SCT CONVECTION FORMING ALONG THE BOUNDARY WILL CONTINUE THRU THE AFTERNOON/EVENING AND COVERAGE WILL INCREASE. PLENTY OF INSTABILITY SOUTH OF THE BOUNDARY WITH LAPS SFC CAPES OF 2000-3000 J/KG BUT IT DROPS OFF QUICKLY TO THE N. SHEAR FAIRLY WEAK SOUTH OF THE BOUNDARY BUT INCREASES NORTH OF THE BOUNDARY. EXPECTING SVR STORMS WITH THE MAIN THREATS OF WIND AND HAIL. WL ALSO HAVE TO WATCH HEAVY RAIN UP ACRS THE NORTH WHICH RECEIVED AROUND 2 INCHES LAST NIGHT. KEPT LIKELY POPS ACRS THE NORTH AND HIGH CHC POPS S. TONIGHT...SEVERE POTENTIAL SHUD DIMINISH WITHIN A COUPLE HOURS OF SUNSET AS INSTABILITY DROPS OFF. S/W APPROACHES THE FA AND LL JETLET PICKS UP ACRS THE SW. WITH THIS IMPINGING ON THE FNT EXPECT TO SEE STORMS CONTINUE. PW OF 1.5-2 INCHES MOVES ACRS THE AREA AS WELL. ALL THIS TOGETHER POINTS TO HEAVY RAIN AND FLOODING/FLASH FLOODING POTENTIAL. NAM/GFS BOTH GIVING OVER 2 INCH BULLSEYE ACRS THE AREA BUT SOUTH OF THE HEAVY RAIN AXIS FROM LAST NIGHT. THIS WL BEAR WATCHING. FOR POPS WENT CATEGORICAL EXCEPT FOR LIKELIES FAR S. WED...KEPT LIKELIES ACRS MUCH OF THE AREA IN THE MORNING AND THE SE IN THE AFTERNOON. WHILE SFC FNT IS S AND JUST ABOUT TO THE OH RVR BY 12Z...850 FNT IS STILL ACRS THE FA. PLENTY OF CONVERGENCE ALOFT WITH THIS FEATURE...HENCE THE HIGH POPS. ELEVATED NATURE WILL NOT PRECLUDE THUNDER BUT SHUD PRECLUDE ANY SVR RISK. KEPT FCST DRY THU-SAT. AFTER THAT MODELS NOT IN GOOD AGREEMENT ON TIMING OR STRENGTH OF NEXT SYSTEM AND FRONTAL POSITIONS WITH IT. FOR THIS REASON KEPT CHC THUNDER GOING SAT NT THRU MON NT. WILL HAVE TO REFINE AS MODELS COME INTO BETTER AGREEMENT IN THE COMING DAYS. && .AVIATION...DISCUSSION FOR 18Z TAFS CU STARTING TO POP ACRS WCNTRL IL AND TEMPS ARE NEAR CONVECTIVE TEMPS. SO...EXPECT TRWS TO POP UP NEAR QUASI-STBRY BOUNDARY JUST N OF HUF AND IND NEAR ISSUANCE TIME. WL GO WITH VCTS THERE TO START TEMPO TRWS FM 00Z-04Z AT WHICH TIME BEST LIFT ASSOCIATED WITH APRCHG S/W OCCURRS AND RAPID REFRESH WAS SHOWING INCRSD ACTIVITY. OTHERWISE...WL JUST GO WITH VCTS AFT 21Z AT BMG. AT KLAF...WL JUST GO WITH VCSH AND CBS AS ATMS THERE ONLY SLIGHTLY UNSTABLE COMPARED TO THE 2500-3000 J/KG CAPE S OF THE FNT. ACTIVITY SHOULD WANE OVERNGT WITH LOSS OF SS AS WAS THE CASE LAST NGT. ALSO...WL END THE ACTIVITY FM N TO S AS THE FNT SLIDES SE OVERNGT. SW WINDS LESS THAN 10 KTS TODAY S OF THE FNT AND NE LESS THAN 10 KTS N OF THE FNT. COULD AGAIN BE SOME IFR CONDITIONS TNGT IN AREAS THAT RECEIVE A LOT OF RAIN...BUT ATTM...WL HOLD OFF UNTIL THE EVE TAFS WHEN WE HAVE A BETTER IDEA WHERE THAT RAIN FALL. OTHERWISE...LOOK FOR MOSTLY VFR CIGS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...MK PUBLIC...CP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 AM EDT TUE JUN 2 2009 INZ021-028>031-035>049-051>057-060>065-067>072-030745- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 335 AM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY...ESPECIALLY LATER THIS AFTERNOON AND OVERNIGHT TONIGHT. SOME STORMS COULD BE SEVERE PRODUCING LARGE HAIL AND DOWNBURST WINDS LATER THIS AFTERNOON INTO EARLY TONIGHT. THE STORMS COULD ALSO PRODUCE HEAVY RAINS WITH SOME RISK FOR FLASH FLOODING TONIGHT. AS USUAL...ANY STORMS WILL ALSO BE A THREAT TO PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MORE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY HOWEVER NO SEVERE WEATHER IS EXPECTED. HOWEVER...ADDITIONAL LOCALLY HEAVY RAINS WILL BE POSSIBLE AS A SLOW MOVING COLD FRONT DRIFTS SOUTH ACROSS THE AREA. THERE IS ALSO A CHANCE FOR THUNDERSTORMS NEXT SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL INDIANA AFTER 4 PM EDT THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 AM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 2 N MULBERRY 40.37N 86.67W
06/01/2009 CLINTON IN DEPT OF HIGHWAYS
COUNTY ROADS FLOODED.
0900 PM FLASH FLOOD 2 N MICHIGANTOWN 40.36N 86.39W
06/01/2009 CLINTON IN DEPT OF HIGHWAYS
COUNTY ROADS FLOODED.
0630 PM FLASH FLOOD 2 W PINE VILLAGE 40.45N 87.29W
06/01/2009 WARREN IN DEPT OF HIGHWAYS
COUNTY ROAD 850N AND RAINSVILLE ROAD FLOODED.
0630 PM FLASH FLOOD 4 NNW WILLIAMSPORT 40.34N 87.32W
06/01/2009 WARREN IN DEPT OF HIGHWAYS
COUNTY ROAD 450N NEAR US41 FLOODED.
&&
DTUCEKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 5 S MONTEZUMA 39.72N 87.37W
06/02/2009 E0.25 INCH PARKE IN LAW ENFORCEMENT
&&
ETERRELLThe Indianapolis radar (KIND), 81 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
14 hail, 7 thunderstorm wind, 2 flash flood, 1 lightning. Local standard time, as filed.
Golf ball sized hail caused damage to a number of vehicles parked at a Flying J truck stop just off of the Interstate 70-Spiceland exit. Damage to the vehicles included dents, broken windshields, and broken plastic rain guards.
Penny sized hail was observed near intersection of South Street and Illinois Street.
Nickel sized hail was observed covering the ground.
A trained spotter observed four to six minutes of dime to quarter sized hail at this location.
A thunderstorm wind gust estimated at 60 mph was observed on the west side of Indianapolis, along with nickel sized hail.
A thunderstorm wind gust downed trees near Noel and Lafayette Road.
A woman from Clinton was taken to the hospital for burns after she was struck by lightning. The Daily Clintonian newspaper reported that she was standing under a tree when the event occurred. She was transported to Union Hospital Clinton and later taken, by ground, to Methodist Hospital in Indianapolis for burns.
Half dollar sized hail was observed near 75th street and Binford boulevard.
A thunderstorm wind gust downed a large tree near 71st Street and Shadeland Avenue. In 40 minutes, 1.3 inches of rainfall fell in this location as well.
Ping-pong ball sized hail was observed near 86th Street and Allisonville Road.
Hail estimated at two inches in diameter was observed near 111th Street and Allisonville Road. There was also a report of hail-damaged buildings and vehicles in Fishers, from 106th to 126th Street.
Golf ball sized hail caused window damage to a NWS Employee's house.
Multiple baseball sized hail reports near 116th Street and Hague Road were relayed by WTHR. Many homes in the Cherry Hill neighborhood sustained siding and window damage from the hail.
A thunderstorm wind gust estimated at 60 mph was observed by a NWS employee.
A trained spotter observed 3 to 4 inches of water flowing over a road near Fall Creek Road and Brokenhurst Road.
The Hamilton County EMA reported numerous trees down within the town of Noblesville. The time and location of this event are estimated.
A thunderstorm wind gust estimated at 60 mph was observed near State Route 238 and Interstate 69.
Numerous trees and branches were reported down by an off-duty NWS employee. The time of this event is estimated.
Numerous streets in the Fishers area became flooded due to heavy rainfall in a short duration of time. The location of this report is estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2009Every state in 2009This day in weather historyWarnings in Indiana, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186675, 186679, 186680, 186682, 186683, 186684, 186687, 186689, 187706, 186690, 186691, 186692, 186700, 186701, 186735, 186736, 186737, 186738, 186739, 187705, 186741, 187695, 186742, 186743.